Alert archive / Iowa / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 37, NWS La Crosse, WI

July 22, 2023Chickasaw County, Fayette County, Winneshiek County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 22, 2023, 9:38 PM CDT for Chickasaw County, Fayette County, Winneshiek County, Iowa. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2023, 9:38 PM CDT (02:38 UTC)
Expired
Jul 22, 2023, 10:30 PM CDT
In force
52 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Chickasaw County, IA, Fayette County, IA, Winneshiek County, IA

The radar

The La Crosse radar (KARX), 120 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 9:46 PM CDTHAIL 1.25Lawler, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2023-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1066 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2023-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1066 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

758 
WUUS53 KARX 230238
SVRARX
IAC037-065-191-230330-
/O.NEW.KARX.SV.W.0037.230723T0238Z-230723T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
938 PM CDT Sat Jul 22 2023

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Northwestern Fayette County in northeastern Iowa...
  Southwestern Winneshiek County in northeastern Iowa...
  Eastern Chickasaw County in northeastern Iowa...

* Until 1030 PM CDT.

* At 938 PM CDT, a severe thunderstorm was located near Lawler, or 8
  miles northeast of New Hampton, moving south at 30 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will be near...
  Waucoma around 950 PM CDT.
  Fredericksburg around 1000 PM CDT.
  Hawkeye around 1010 PM CDT.

Other locations impacted by this severe thunderstorm include County
Roads B 54 And V 56, Donnan, County Roads V 56 And B 33, Highway 93
And County V 68, Waucoma Campground, Jackson Junction and Alpha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4291 9208 4291 9223 4316 9231 4322 9207
      4288 9184 4282 9208
TIME...MOT...LOC 0238Z 340DEG 25KT 4312 9216 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

JSB
6 follow-up statements
809 
WWUS53 KARX 230246
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
946 PM CDT Sat Jul 22 2023

IAC037-065-191-230330-
/O.CON.KARX.SV.W.0037.000000T0000Z-230723T0330Z/
Fayette IA-Winneshiek IA-Chickasaw IA-
946 PM CDT Sat Jul 22 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN FAYETTE...SOUTHWESTERN WINNESHIEK AND EASTERN
CHICKASAW COUNTIES...

At 946 PM CDT, a severe thunderstorm was located over Lawler, or 9
miles east of New Hampton, moving south at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe storm will be near...
  Waucoma around 950 PM CDT.
  Fredericksburg around 1000 PM CDT.
  Hawkeye around 1010 PM CDT.

Other locations impacted by this severe thunderstorm include County
Roads B 54 And V 56, Donnan, County Roads V 56 And B 33, Highway 93
And County V 68, Waucoma Campground, Jackson Junction and Alpha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4291 9208 4291 9223 4316 9231 4322 9207
      4288 9184 4282 9208
TIME...MOT...LOC 0246Z 340DEG 25KT 4307 9213 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

JSB
250 
WWUS53 KARX 230249
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
949 PM CDT Sat Jul 22 2023

IAC037-065-191-230330-
/O.CON.KARX.SV.W.0037.000000T0000Z-230723T0330Z/
Fayette IA-Winneshiek IA-Chickasaw IA-
949 PM CDT Sat Jul 22 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN FAYETTE...SOUTHWESTERN WINNESHIEK AND EASTERN
CHICKASAW COUNTIES...

At 949 PM CDT, a severe thunderstorm was located over Lawler, or 9
miles east of New Hampton, moving south at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe storm will be near...
  Fredericksburg around 1000 PM CDT.
  Hawkeye around 1010 PM CDT.

Other locations impacted by this severe thunderstorm include County
Roads B 54 And V 56, Donnan, County Roads V 56 And B 33, Highway 93
And County V 68, Waucoma Campground, Jackson Junction and Alpha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4291 9208 4291 9223 4316 9231 4322 9207
      4288 9184 4282 9208
TIME...MOT...LOC 0249Z 340DEG 25KT 4304 9212 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

JSB
626 
WWUS53 KARX 230253
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
953 PM CDT Sat Jul 22 2023

IAC037-065-191-230330-
/O.CON.KARX.SV.W.0037.000000T0000Z-230723T0330Z/
Fayette IA-Winneshiek IA-Chickasaw IA-
953 PM CDT Sat Jul 22 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN FAYETTE...SOUTHWESTERN WINNESHIEK AND EASTERN
CHICKASAW COUNTIES...

At 953 PM CDT, a severe thunderstorm was located near Lawler, or 10
miles east of New Hampton, moving south at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe storm will be near...
  Hawkeye around 1010 PM CDT.

Other locations impacted by this severe thunderstorm include County
Roads B 54 And V 56, Donnan, County Roads V 56 And B 33, Highway 93
And County V 68, Waucoma Campground, Jackson Junction and Alpha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4291 9208 4291 9223 4316 9231 4322 9207
      4288 9184 4282 9208
TIME...MOT...LOC 0253Z 340DEG 24KT 4302 9211 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

JSB
090 
WWUS53 KARX 230301
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
1001 PM CDT Sat Jul 22 2023

IAC191-230309-
/O.CAN.KARX.SV.W.0037.000000T0000Z-230723T0330Z/
Winneshiek IA-
1001 PM CDT Sat Jul 22 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WINNESHIEK COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4291 9208 4291 9219 4305 9219 4309 9209
      4288 9184 4282 9208
TIME...MOT...LOC 0259Z 340DEG 24KT 4299 9210 

$$

IAC037-065-230330-
/O.CON.KARX.SV.W.0037.000000T0000Z-230723T0330Z/
Fayette IA-Chickasaw IA-
1001 PM CDT Sat Jul 22 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN FAYETTE AND SOUTHEASTERN CHICKASAW COUNTIES...

At 959 PM CDT, a severe thunderstorm was located near Fredericksburg,
or 12 miles southeast of New Hampton, moving south at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe storm will be near...
  Hawkeye around 1010 PM CDT.

Other locations impacted by this severe thunderstorm include County
Roads B 54 And V 56, Donnan, Highway 93 And County V 68, Alpha,
Richfield, Highway 18 And County V 56 and Randalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4291 9208 4291 9219 4305 9219 4309 9209
      4288 9184 4282 9208
TIME...MOT...LOC 0259Z 340DEG 24KT 4299 9210 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

JSB
215 
WWUS53 KARX 230310
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
1010 PM CDT Sat Jul 22 2023

IAC037-065-230330-
/O.CON.KARX.SV.W.0037.000000T0000Z-230723T0330Z/
Fayette IA-Chickasaw IA-
1010 PM CDT Sat Jul 22 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WEST CENTRAL FAYETTE AND SOUTHEASTERN CHICKASAW COUNTIES...

At 1008 PM CDT, a severe thunderstorm was located near Hawkeye, or 
13 miles west of West Union, moving south at 25 mph. This storm 
produced quarter to ping pong size hail as it moved through Lawler 
at 946 PM CDT.

HAZARD...Quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Damage to vehicles is expected.

This severe storm will be near...
  Hawkeye around 1015 PM CDT.

Other locations impacted by this severe thunderstorm include County
Roads B 54 And V 56, Highway 93 And County V 68, Alpha, Richfield,
Highway 18 And County V 56, Donnan and Randalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4291 9208 4291 9214 4302 9216 4305 9209
      4288 9184 4282 9208
TIME...MOT...LOC 0308Z 338DEG 22KT 4294 9207 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

JSB
047 
WWUS53 KARX 230322
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
1022 PM CDT Sat Jul 22 2023

IAC037-065-230331-
/O.EXP.KARX.SV.W.0037.000000T0000Z-230723T0330Z/
Fayette IA-Chickasaw IA-
1022 PM CDT Sat Jul 22 2023

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FAYETTE AND
SOUTHEASTERN CHICKASAW COUNTIES WILL EXPIRE AT 1030 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
La Crosse.

LAT...LON 4291 9208 4291 9214 4302 9216 4305 9209
      4288 9184 4282 9208
TIME...MOT...LOC 0321Z 340DEG 25KT 4286 9203 

$$

KAA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:39 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 22, 6:39 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
639 PM CDT Sat Jul 22 2023

.DISCUSSION...(This evening through Saturday)
Issued at 223 PM CDT Sat Jul 22 2023

Key Messages:

 - Scattered showers/storms possible into this evening; perhaps a
   stronger storm or two with small hail and gusty winds

 - Temperatures increasing through midweek with some river valleys
   possibly achieving heat indices of 100-105 Wed and especially
   Thu, but the heat will be seasonable by late July standards

 - Occasional rain/storm chances next week

Rest of today into tonight...

An upper level shortwave can be seen well on current satellite
imagery this afternoon, with showers and thunderstorms continuing
to track southeast from Minnesota into northwestern Wisconsin. A
cu field is also visible across Wisconsin, with showers and
thunderstorms developing across some areas of the state. A look
at SPC mesoscale analysis data shows areas of around 1000 J/kg of
CAPE available for storms to work with, though very little deep
layer shear. The stronger storms have had a fair amount of
lightning, with some reports of hail with the cells
developing/moving from MN into northwest Wisconsin this afternoon.
These shower and storm chances will continue into the evening as
the shortwave continues to dive down across the area, with chances
diminishing and leaving fairly quiet conditions into the
overnight.

Main story next week -- turning seasonably hot...

Bottom line...heat will be building across the region next week,
peaking Wednesday and Thursday with highs likely in the low to mid
90s and some river valleys possibly achieving heat indices of 100 to
105. However, signals continue to trend towards just a period of
seasonable summer heat for our area, nothing record breaking or
excessive by late July standards.

Background...Guidance continues to trend towards a less amplified
mid-level ridge extending into the region by midweek, which looks to
suppress the potential for any excessive heat locally. Once the +2
to 4 sigma western ridge tries to advance east of the Rockies by
Tuesday, guidance shows a deep upper low coming ashore British
Columbia that will quickly dampen the ridge over the Plains. The
pattern gives way to broad, low-amplitude ridging over the nation's
midsection by Wednesday and transitions to nearly zonal flow for the
Upper Mississippi Valley by Thursday. So what had earlier looked
like potential for a stretch of excessive heat for our area
continues to look more like just a typical mid-summer warm spell.
Nothing really stands out for our area with regard to ensemble
height/temperature anomalies, though the GEFS continues to be on the
extreme warm end of guidance. With the GFS's dry soil temperature
bias, the 22.12Z GEFS has increased probabilities for Wed highs of
100+ to 70% within the Mississippi River Valley from La Crosse
southward. That's quite excessive when compared to the 12.06Z EPS
which shows a 0% chance of that occurring. That said, current
forecast indicates a possibility for heat indices to climb into the
100 to 105 range (particularly on Thursday) in the river valleys,
suggesting some areas could perhaps need a heat advisory eventually.

Occasional rain chances next week...

Periodic opportunities for showers and storms will continue into
next week, mostly driven by weak embedded shortwaves in the
northwesterly flow aloft. Model differences in timing and track of
these individual shortwaves lends to lower confidence in specific
timing of these rounds of convection and locations impacted.

An area of convection on our western doorstep driven by a weakening
low level jet is hinted at Monday morning by several solutions,
including the CAMs. Low confidence in how and exactly where this
might play out (perhaps staying just west of our area) as well as
what impacts it might have on additional convection developing
later in the day. Some guidance suggests a better opportunity for
another round of convection in the afternoon-evening timeframe as
the shortwave moves through, accompanied by a feed of moisture
transport directed into the area. There are questions though of
how much instability and shear might come into play due to an
elevated warm layer.

Low predictability with mostly small occasional rain chances from
Wednesday onward tied to passing weak shortwaves in the flow aloft.
Right now a cold front is progged to usher in some relief from the
heat Thursday night into Friday, but it also looks to introduce the
relatively better rain chances (40%) through this period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 639 PM CDT Sat Jul 22 2023

Main taf concerns are showers/storms to impact the taf sites this
evening. Scattered showers have developed out ahead of a line
showers/storms extending from central Wisconsin into southeast
Minnesota. These scattered showers and the line of showers/storms
will impact the taf sites early in the taf period/this evening.
MVFR/IFR conditions may briefly occur with the stronger
showers/storms. The other concern during the taf period is fog
development after 06z Sunday. After showers/storms push south of
the taf sites...skies clear. With light winds/clear skies fog will
develop...especially in river valleys. At this time have introduce
MVFR conditions at both RST/LSE taf sites. However...IFR/LIFR is
possible at the LSE taf site. Will continue to monitor and add in
later taf issuance.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

DISCUSSION...EMS/Kurz
AVIATION...DTJ
Hazardous weather outlook, Jul 22, 2:51 PM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
251 PM CDT Sat Jul 22 2023

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
251 PM CDT Sat Jul 22 2023

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...This Afternoon into Tonight

Scattered storms are expected this afternoon and evening across
most of the area. Lightning will be the main threat, though any
stronger storm could also produce small hail and gusty winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Periodic storm chances dot the extended forecast. Monday evening
boasts an isolated chance for severe weather, especially in
portions of northeast Iowa. Large hail looks to be the primary
threat at this time.

Heat and humidity will steadily build through the middle of next
week with highs climbing into the low to mid 90s for most
locations by Wednesday. Thursday will be the hottest day with heat
indices expected to climb into the 95 to 105 range.

.SPOTTER INFORMATION STATEMENT...

No action is needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Kurz

In the hours before

Local storm report, Jul 22, 8:23 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
823 PM CDT Sat Jul 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     Hail             Grand Meadow            43.71N 92.57W
07/22/2023  M1.50 inch       Mower              MN   Public

&&

JSB
Local storm report, Jul 22, 8:29 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
829 PM CDT Sat Jul 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     Rain             1 WSW West Salem        43.90N 91.10W
07/22/2023  M0.45 inch       La Crosse          WI   NWS Employee

&&

JSB
Local storm report, Jul 22, 8:42 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
842 PM CDT Sat Jul 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     Hail             2 WNW Chester           44.01N 92.38W
07/22/2023  M1.00 inch       Olmsted            MN   Public

&&

JSB
Local storm report, Jul 22, 8:49 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
849 PM CDT Sat Jul 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     Hail             2 S Hayfield            43.86N 92.85W
07/22/2023  M1.00 inch       Dodge              MN   Public

&&

JSB
Local storm report, Jul 22, 8:58 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
858 PM CDT Sat Jul 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     Hail             Hayfield                43.89N 92.85W
07/22/2023  M1.00 inch       Dodge              MN   Public

&&

JSB
Special weather statement, Jul 22, 9:15 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service La Crosse WI
915 PM CDT Sat Jul 22 2023

IAZ009-010-019-029-230245-
Winneshiek IA-Chickasaw IA-Howard IA-Fayette IA-
915 PM CDT Sat Jul 22 2023

...A strong thunderstorm will impact portions of southeastern Howard,
northwestern Fayette, southwestern Winneshiek and northeastern
Chickasaw Counties through 945 PM CDT...

At 915 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cresco, moving southeast at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Jerico around 930 PM CDT.
  Protivin around 935 PM CDT.
  Lawler, Spillville, Fort Atkinson and Waucoma around 945 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4333 9237 4343 9217 4315 9182 4300 9213
TIME...MOT...LOC 0215Z 324DEG 24KT 4332 9222

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

JSB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 9:15 PM CDTSpecial Weather StatementARXWinneshiek30 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.